Help anxiety or medication side effects?

Highlighted
Not applicable

Help anxiety or medication side effects?

Hi there, Im a 24yo carer for my 24yo husband. He was diagnosed with ALL 3 months ago and is having intense chemotherapy. He has been dealing with it amazingly well but he has just started a new round of intense chemo and is really struggling. He seems to be getting a bit depressed but is really anxious and has trouble sleeping along with lots of other symptoms. I don't know what to do to help. Its hard to tell if its the medications effecting his mood or if it is more of a mental health thing because his medications get changed week to week. We spent the day in emerg today and were told that mental health support in the public system is very poor and were discharged with some sleeping tablets. They don't really help him to feel better though. Also he tells me how he is really feeling (awful) and then when the doctors see him he acts like everything is fine, i think that they must think I make all of this up! He wants help though. Does anyone have any ideas of where the best place to get help is?
Reply
0 Kudos
1 REPLY 1
Highlighted
Super Contributor

Re: Help anxiety or medication side effects?

I imagine your husband is probably sick of doctors, but discussing the situation with his GP may be helpful. The GP should be able to work out whether you're husband's low mood is due to the medication or a natural reaction to his situation (obviously managing it is going to depend on the cause). The GP can also refer him to a medicare rebatable counsellor if that seems appropriate, too. Good luck with everything- keep in touch! Sending love and hugs, Emily
Reply
0 Kudos
Post new topic
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.